U.S. doctors online nowAsk doctors free
South Korea
A 29-year-old female asked:

I went on birth control for 7months. after getting off it my period was different. it now lasts for 8 days, but only two days are heavy in the middle ?

1 doctor answer2 doctors weighed in
Dr. Susan Arnoult
Family Medicine 26 years experience
Likely normal: Any time you change your hormones - starting or stopping birth control, having a baby, nursing, aging - you can expect your periods to change in character. As long as they are roughly monthly and roughly 1 week then there are no worries.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 27-year-old female asked:
Can you get pregnant on the non active week of you birth control? I bleed two day four days before me period was due now i'm 4 days late . Why?
Dr. Michael Sparacino
Family Medicine 38 years experience
Not likely: The nonactive week is the flow week so it is unlikely (but not impossible).
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
Hello i am currently on birth control i was supposed to have my period now i got it 3 days pink not heavy at all the 4th day was heavy now im on 5th day no period its very irregular this month im supposed to get it 4 days fully and it has not been?
Dr. John Bodell
General Surgery 51 years experience
This is not unusual. I would be patient and wait until the next cycle. Your PCP may refer you to a gynecologist to ease your mind.
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
I got period 7-8 weeks post partum & heavy & lasted over a week. Stopped a few days now it's back! On pack 1 of birth control pills. Is this normal?
Dr. Lori Semel
Pediatrics 36 years experience
Break through Bleed: This is fairly common as you adjust to the new birth control pills. If it doesnt settle down, you might need a higher dose pill.
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
I have been bleeding heavily for 8 days now. The bleeding began one week after my last period ended. I take birth control pills so this is very strang?
Dr. Patrick Kohlitz
Internal Medicine 12 years experience
Menorrhagia: I assume this is abnormal for you. There are many reasons to have excess vaginal bleeding including hormonal imbalances or clotting deficiencies in y... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Went to the bathroom an had brown from my vagina it's been two days now and I have 4 more birth control pills to take before i get my period?
Dr. Kristi Kohl
Family Medicine 21 years experience
Spotting: Spotting occurs occasionally with birth control pills. Sometimes stress, an infection or intercourse can cause it. It may also occur if you take a p... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated Jun 21, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.